Group Names: ________________

Module 03 Assignment- Interventions to Promote an Environment of Safety

Purpose of the Assignment

Identify strategies to reduce the risk for injury to clients in various environments.

Course Competencies

· Select appropriate nursing interventions when providing multidimensional care to clients experiencing alterations in mobility.

· Strategies for safe effective multidimensional nursing practice when providing care for clients experiencing sensory and perception disorders.

Instructions

In a one page Word Document, plan interventions with rationale which will promote an environment of safety for the described client below. Consider the client’s medical history and medications.

Mr. Joe Smith, 75-year old man, recently suffered a left cerebrovascular accident. He has right visual field deficits and residual weakness in this right arm and leg. He uses a walker for mobility. He takes Metoprolol for his blood pressure and the physician started him on Coumadin because he has recently been diagnosed with atrial fibrillation.

*Use at least two scholarly sources to support your interventions and rationale. Be sure to cite your sources in-text and on a reference page using APA format.

*Find 5 or more (scroll to the bottom of this document, mastery is MORE than 5) interventions with rationales, they EACH must be cited with literature

*Do NOT copy and paste, turn in Grammarly report. Plagiarism score <15%

You can find useful reference materials for this assignment in the School of Nursing Guide

Have questions about APA? Visit the online APA Guide

Planned safety interventions

Rationale

Example 1

Keep clutter out of walkways and arrange furniture to provide wide walking areas.

To prevent Mr. Smith from stumbling during ambulation with his walker. He has a visual impairment and may not see furniture, throw pillows, rugs, or books in his way. Wilkinson, Treas, Barnett & Smith (2016) recommend clutter-free walkways for adults with limited mobility.

Example 2

He should wear an armband identification for Coumadin

In the event of falls, Hull, Garcia &Vazquez (2019) indicate that patients on Coumadin (blood thinner) may bleed internally, even when there are no visible injuries. The identification band will make all staff aware of his risks, and all falls should be reported to his health care provider.

1.

2.

3.

4.

5.

6.

7.

References

Hull, R. D., Garcia, D. A., & Vazquez, S. R. (2019). Patient education: Warfarin (Coumadin) (beyond the basics). Retrieved July 25, 2020, from

Total Assessment Points – 30

Levels of Achievement

Criteria

Emerging

Competence

Proficiency

Mastery

Interventions and Rationale

(20 Pts)

Lacks appropriate interventions and rationales to assist the client in resolving the concerns leading to the problem.

Failure to submit Interventions and Rationale will result in zero points for this criterion.

Write 3 interventions and rationales to assist the client in resolving the concerns leading to the problem with appropriate references.

Write 5 interventions and rationales to assist the client in resolving the concerns leading to the problem with appropriate references.

Writes more than 5 interventions and rationales to assist the client in resolving the concerns s leading to the problem with appropriate references.

Points – 15

Points – 16

Points – 18

Points –20

APA Citation

(5 Pts)

APA in-text citations and references are missing.

Attempted to use APA in-text citations and references.

APA in-text citations and references are used with few errors.

APA in-text citations and references are used correctly.

Points:2

Points:3

Points:4

Points:5

Spelling and Grammar

(5 Pts)

Numerous spelling and grammar errors, which detract from the audience's ability to comprehend material.

Some spelling and grammar errors, which detract from the audience's ability to comprehend material.

Few spelling and grammar errors.

Minimal to no spelling and grammar errors.

Points: 2

Points: 3

Points: 4

Points:5

Leave a Reply

Your email address will not be published.